New Zealand: Authorities link 26-year-old to death from myocarditis
The young man, who died within two weeks of receiving the first dose, did not seek medical advice or treatment for the symptoms he was experiencing.
The death of the young man, who had received only the first dose, is the second associated with the known, albeit rare, side effect of the vaccine in Oceania. In August, New Zealand authorities announced that a woman had died after taking both doses.
"Based on the information currently available, the council concluded that myocarditis was probably due to the vaccination of this man," he said. an independent vaccine safety monitoring board in a press release issued.
The young man, who died within two weeks after receiving the first dose, did not seek medical advice or treatment for the symptoms he was experiencing, according to the APE-MPE.
Myocarditis can limit the ability of the heart muscle to supply blood to the organs and can also cause cardiac arrhythmias. However, it is not uncommon for people with myocarditis not to notice the slightest thing.
A Pfizer representative was not available for comment on the announcement.
According to the council, two other deaths, including that of a child in adolescence - 13 years - may have been due to myocarditis after vaccination against COVID-19. However, they need to be concentrated more details before the death of the child was linked to the Pfizer / BioNTech vaccine, while the second death, of a man over 60 years old, is considered unlikely to have been due to his vaccination, according to the same source.
Despite the serious, although very rare, side effects of this vaccine, the council still considers that the benefits of its use far outweigh the risks.